Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jessicauofw

Looking for some advice!

Recommended Posts

I've been hesitating on switching my birth control pill for months now. I'm currently taking ortho tri cyclen (not the lo version) and I've been on it for exactly 3 years. The last 2.5 years have been wonderful, no complaints. But back in April 2009 my face started breaking out, moods changed, and I felt as though I was going crazy. I think a lot of my symptoms were because I was so worried and confused over what had happened to my skin (went from flawless to tons n tons of flaws - deeeeepressing).

I saw my Dr. and was prescribed Yasmin but decided not to tak it until I tried to map out my acne breakouts to see if I found a pattern or not. I noticed that my skin is at it's BEST when I'm on my period....it seriously looks pretty good. Because OTC is tri-phasic, the progestin of each week for 3 weeks increases in milligrams. Week 1 tends to be okay for me, week 2 I start getting a few spots, and on week 3 around thursday (I start a new week each Sunday) my skin FREAKS OUT over night - literally.........I get bumps and zits around my chin, cheeks, jawline - lower half of the face. As soon as my period comes, it gets better.

Has anyone been on Yasmin and if so do you think this might fix my problem? Or should I just get off BCPs in general and see what happens as I am the best when I am off and on my period? Would I be a good candidate for spiro? Tons of questions and a long post I know - this is just uber frustrating as I'm sure you all know too well :(

Jessica

Edited by Jessicauofw

Share this post


Link to post
Share on other sites

Hey Jessica!

I had the same experience on ortho tryclyclen ( except my skin freaked out within my first month of use) I have found a monophasic bcp works much better for me. I have just started Yasmin and my skin has gotten a bit worse, but i also started retin a which can cause breakouts. I think yasmin could really help you if your breakouts are hormonal but you will have to be patient - it takes at least 3 months to really see improvement. Most people seem to be very happy with results after 3-6months on this pill. You could ask your doc for an antibiotic or topical to help you while yasmin is kicking in. the progesterone in yasmin is equivilant to 25mg of spiro, so you will probably be fine just taking the pill by itself. You never know, yasmin could start to clear you up right away, but if you decide to go on it be prepared to make a committment for at least 3 months. Good luck!

Share this post


Link to post
Share on other sites

Thank you so much for the advice! It's encouraging to know others have gone through this and that things are looking up for them. I'll never know until I try I guess lol. So I can get on an antibiotic for the first 2-3 months of being on Yasmin, then stop the antibiotic and I should be ok? Great idea!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×